I have had gallbladder 8 weeks ago and have been having persistent nausea. Some days are good, others are not. The nausea started about 10 days after surgery, from reading on the blog this is NOT uncommon.
My Primary Care Physician said it will take about 3-6 months for the nausea to dissipate. I am taking Vistirl. Phenegren and Reglan did not work and Reglan kept me up all night.
While looking at other people and your blogs, it looks like you have told people 5-6 months for vomiting green bile. For nausea and the symptoms of gallbladder removal to end; from a few days, few weeks, to a few months is common.
I do know everyone takes time to heal, my Primary thinks it is nothing but the side effects of my body adjusting to the gall bladder being removed.
What do you think of my doctors opinion. DO YOU AGREE with this?
I do have an appetite, but have the nausea 24/7. I have NOT thrown up. Again I have good days and then some bad days.
My doctor mentioned, since I was getting sick back in September of this year 2006, and they finally narrowed down to my gallbladder (chronically inflamed) that this was the cause of my back pain and SOME nausea.
NO more back pain but the nausea stinks.
Also, I have been fatiqued and my doctor said again, 3-6 months body is adjusting.
He said sphincter of oddi would be causing me much more pain and discomfort. I feel good except for the nausea. Food does pass though pretty good. SO I am not worried about a motility disorder.
My stools are good and brown. Sorry Too Much Info...
DO you agree with the nausea and fatigue to end in 3-6 months?
Nausea can be a side effect of gallbladder removal. The time of resolution can vary from patient to patient.
You may want to explore other GI causes as well. Things like GERD, an ulcer, inflammation of the digestive tract and gastroparesis can also lead to nausea.
Further tests can include an upper endoscopy or upper GI series. Of negative, more specialized tests like a gastric emptying scan can be considered to look for gastroparesis.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Hi Danny. I had my gallbladder removed on Jan 4 - the same day you posted your question. I've been suffering nausea and extreme acid reflux since around Jan 8 - just 4 days later. I wanted to thank you for your post. I, too, have noticed that most other people feel great for 3-6 months before having problems.
I was wondering if you could explain to me, in layman's terms, what "sphincter of oddi" is. What I've found on the internet is too technical for me to really understand - but maybe I'm just not looking in the right places. I'm intrigued by it, because one article I read mentioned scarring. My surgeon noted that my gallbladder was white from all the scar tissue caused by the stones.
The nausea from what I have researched asked dr. etc, can last anywhere from post op to 3-6 months. You have bad days in the beginning more often then good. Then eventually you start to have more better days than bad. It takes time for the body to adjust. IT is a major operation and some people take more time than others. IT is after the 3-6 mo's post op when the nausea starts to go away. I have heard horror story's of people being sick/vomiting all the time, having to quit jobs etc.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.